- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 782436, 7 pages
The Hamiltonian Structure and Algebrogeometric Solution of a 1 + 1-Dimensional Coupled Equations
Department of Mathematics, Shanghai University, Shanghai 200444, China
Received 20 May 2013; Accepted 24 August 2013
Academic Editor: Jinde Cao
Copyright © 2013 Hongfei Pan and Tiecheng Xia. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
A 1 + 1-dimensional coupled soliton equations are decomposed into two systems of ordinary differential equations. The Abel-Jacobi coordinates are introduced to straighten the flows, from which the algebrogeometric solutions of the coupled 1 + 1-dimensional equations are obtained in terms of the Riemann theta functions.
The study of explicit solutions for soliton equations is very important in modern mathematics, physics, and other sciences. There are several systematic approaches to obtain explicit solutions of the soliton equations, such as the inverse scattering transformation, the algebrogeometric method, and the Hirota bilinear method (see, e.g., [1–4] and references therein). Algebrogeometric (or quasiperiodic) solutions are very important explicit solutions for soliton equations, recently, based on the nonlinearization technique of Lax pairs and direct method proposed by Cao . This new scheme is further shown to be a very powerful tool, through which algebrogeometric solutions of -dimensional and -dimensional continuous and discrete soliton equations can be obtained; see Cao et al. [6, 7], Geng et al. [8, 9], and Dai and Fan .
In this paper, we will construct the Hamiltonian structure and search for the algebrogeometric solution of the following coupled -dimensional soliton equations:
Our purpose is to construct the Hamiltonian structure and give the algebrogeometric solutions of the coupled -dimensional soliton equations based on its obtained Lax pairs. The paper is organized as follows. In Section 2, we use Lenard operator pairs to derive another form of the coupled -dimensional soliton equations. In Section 3, based on the trace identity [11, 12], we construct the Hamiltonian structure of the coupled -dimensional soliton equations. In Section 4, based on the Lax pairs of the coupled -dimensional soliton equations, variable separation technique is used to translate the solution of the coupled -dimensional soliton equations to solve ordinary differential equations. In Section 5, a hyperelliptic Riemann surface of genus and Abel-Jacobi coordinates are defined to straighten the associated flows. Jacobi's inverse problem is discussed, from which the algebrogeometric solutions of the coupled -dimensional soliton equations are constructed in terms of the Riemann theta functions.
2. The Hierarchy and Lax Pairs of the Coupled 1 + 1-Dimensional Soliton Equations
In this section, we introduce the Lenard gradient sequence to derive the hierarchy and its stationary hierarchy associated with (1) by the recursion relation: where and operators () A direct calculation gives from the recursion relation (2) thatConsider the spectral problem and the auxiliary problem where
The first two nontrivial equations are
The second system is our coupled -dimensional soliton equations (1).
Let and be two basic solutions of the spectral equations (5) and (6). We define a matrix by in which , and are three functions. It is easy to calculate by (5) and (6) that which implies that . Equation (13) can be written as
We suppose that the functions , and are finite-order polynomials in :
It is easy to see that (17) implies and the equation has the general solution where is constant of integration. Therefore, if we take (19) as a starting point, then can be determined recursively by relation (17). In fact, noticing and acting with the operator upon (19), we obtain from (2) and (17) that where are integral constants. Substituting (20) into (17) yields a certain stationary evolution equation: where
This means that expression (16) is existent.
3. Hamiltonian Structure
It is easy to calculate
Comparing the coefficients of , we obtain we set and then get and where .
Thus the soliton equation (9) has a Hamiltonian structure: where
In speciality, the Hamiltonian structure of (1) is ():
4. Ordinary Differential Equations
By using (16), we can write and as the following finite products:
Let us consider the function which is a th-order polynomial in with constant coefficients of the -flow and -flow: Substituting (16) into (36) and comparing the coefficients of yield which together with (32) gives
From (36) we see that
Therefore, if the distinct parameters are given and let and be distinct solutions of ordinary differential equations (41), (42), and (43), then determined by (35) is a solution of the coupled -dimensional equations (1).
5. Algebrogeometric Solutions
In this section, we will give the algebrogeometric solutions of the coupled -dimensional equation (1). To this end, we first introduce the Riemann surface of the hyperelliptic curve with genus on . On there are two infinite points and , which are not branch points of . We equip with a canonical basis of cycles: which are independent and have intersection numbers as follows:
We will choose the following set as our basis: which are linearly independent of each other on , and let
It is possible to show that the matrices and are invertible matrices [13, 14]. Now we define the matrices and by . Then the matrix can be shown to be symmetric and it has a positive-definite imaginary part (Im ). If we normalize into the new basis then we have
On the basis of these results, we obtain the following: where are constants and
Now we introduce the Abel map : and Abel-Jacobi coordinates: According to the Riemann theorem [13, 14], there exists a Riemann constant vector such that the function has exactly zeros at for or for . To make the function single valued, the surface is cut along all to form a simple connected region, whose boundary is denoted by . By [13, 14], the integrals are constants independent of and with
By the residue theorem, we have
This work is in part supported by the Natural Science Foundation of China (Grant nos. 11271008, 61072147, and 11071159) and the Shanghai University Leading Academic Discipline Project (A.13-0101-12-004).
- A. C. Newell, Solitons in Mathematics and Physics, vol. 48 of CBMS-NSF Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, Pa, USA, 1985.
- M. J. Ablowitz and P. A. Clarkson, Solitons, Nonlinear Evolution Equations and Inverse Scattering, vol. 149 of London Mathematical Society Lecture Note Series, Cambridge University Press, 1991.
- B. A. Dubrovin, “Inverse problem for periodic finite—zoned potentials in the theory of scattering,” Functional Analysis and Its Applications, vol. 9, no. 1, pp. 61–62, 1975.
- E. D. Belokolos, A. I. Bobenko, V. Z. Enolskii, A. R. Its, and V. B. Matveev, Algebro-Geometric Approach to Nonlinear Integrable Equations, Springer, Berlin, Germany, 1994.
- C. W. Cao, “Nonlinearization of the Lax system for AKNS hierarchy,” Science in China A, vol. 33, no. 5, pp. 528–536, 1990.
- C. Cao, Y. Wu, and X. Geng, “Relation between the Kadomtsev-Petviashvili equation and the confocal involutive system,” Journal of Mathematical Physics, vol. 40, no. 8, pp. 3948–3970, 1999.
- C. Cao, X. Geng, and H. Wang, “Algebro-geometric solution of the dimensional Burgers equation with a discrete variable,” Journal of Mathematical Physics, vol. 43, no. 1, pp. 621–643, 2002.
- X. Geng, H. H. Dai, and C. Cao, “Algebro-geometric constructions of the discrete Ablowitz-Ladik flows and applications,” Journal of Mathematical Physics, vol. 44, no. 10, pp. 4573–4588, 2003.
- X. Geng and C. Cao, “Explicit solutions of the -dimensional breaking soliton equation,” Chaos, Solitons & Fractals, vol. 22, no. 3, pp. 683–691, 2004.
- H. H. Dai and E. G. Fan, “Variable separation and algebro-geometric solutions of the Gerdjikov-Ivanov equation,” Chaos, Solitons & Fractals, vol. 22, no. 1, pp. 93–101, 2004.
- G. Z. Tu, “Infinitesimal canonical transformations of generalised Hamiltonian equations,” Journal of Physics A, vol. 15, no. 1, pp. 277–285, 1982.
- G. Z. Tu, “The trace identity, a powerful tool for constructing the Hamiltonian structure of integrable systems,” Journal of Mathematical Physics, vol. 30, no. 2, pp. 330–338, 1989.
- C. L. Siegel, Topics in Complex Function Theory, vol. 2, John Wiley & Sons, New York, NY, USA, 1971.
- P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley Classics Library, John Wiley & Sons, New York, NY, USA, 1994.